It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Autoimmune Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-16-2012, 10:21 AM   #1
Member
(female)
 
Join Date: Jul 2011
Location: Co
Posts: 70
AgedFlowerChild HB UserAgedFlowerChild HB User
please help

2 1/1 years ago I found that what I always called WINTER BLUES didn't go away in april as it usually did. I wentto see my dr. and his PA told me that I needed to take some black kohash, vit b12 and D3.... I did and it didn't work. I went back and told them that I thought it may be a hormonal problem (I had a hysterectomy 30 yrs ago and was left with 1 ovary).
I was put on cymbalta,
a year later, again in spring I had been working out regularly and was in excellent physical condition. I had went off of the cymbalta but decided I needed to go back on as I was having emotional issues again. I was also having joint and muscle pain that seemed to hit wherever and whenever it wanted to.

My dr ran some tests and I had a positive ANA test and was sent to a rheuma tologist.

Still working out I got what they htought was a sinus infection and after 3 different antibiotics I still had "a river of drainage" in my throat, virtigo and began to gain weight. No relief from the joint or muscle pain which kept getting worse. I was tired all the time and felt less and less able to tolerate exercise.

Rhemy said that my symptoms were 'lupus like"

started me on plaquinel and gave me a six day run of prednisone that made me feel great... for a few days.

Meanwhile the skin on my face, around my mouth started getting thicker... not tight like scleroderma but thicker. bruises wouldn't heal... a big bite lasted for months, had livedo reticulas,

it goes on and on and now I am on methatrexate, plaquinel and another antidepressant. ...
I have gained weight from a size 4 to a size 12with no end in site.
I asked my dr to check me me thyroid.
test all came back normal (tsh, comprehensive metabolic panel, t4 free, t3free, parathyroid hormone intect, thyroglobulin ab and thyroperoxidise antibodies all within normal ranges.

any ideas folks.

My symtoms keep getting worse.

I also look much older than I am, have started getting areas where Im losing pigment. have some kind of psorisis or rash making me elbows raw and am lazy, have lost interest in running ahome business that used to make me thousands a month.... just too tired and scatterbrained to care I guess. Have no patience with my grandies and every day feel like I am just too lazy ot care about thigns!! Even avoid contact with my kids and grandies most days...

Any ideas? If it is my thyroid or adrenal glands why does't it show in the tests. If it is lupus why do I gain weight when wieghtloss is a major sign of lupus and other autoimmune deseases? Help... please

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-17-2012, 10:05 AM   #2
Veteran
(female)
 
luca689's Avatar
 
Join Date: Oct 2004
Posts: 450
luca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB User
Re: please help

Weight gain is also very common in autoimmune disease. One does not have to be ANA positive to have lupus, BTW. However, at least you are being treated for something! How long have you been on your treatment plan? That can take a while to work, as in months. It is also a terrible time of year for flairs both spring and fall. Depression is also associated with many autoimmune diseases. Have you talked to your Rheumatologist specifically about that possibility, in light of your disinterest in things, or in just dealing with your illness. Best wishes!

 
Reply With Quote
The Following User Says Thank You to luca689 For This Useful Post:
AgedFlowerChild (11-19-2012)
Old 10-24-2012, 09:32 PM   #3
Junior Member
(female)
 
mctdonna's Avatar
 
Join Date: Oct 2012
Location: spanish,ontario canada
Posts: 13
mctdonna HB Usermctdonna HB User
Re: please help

Hi, It is a real roller coaster ride..Your skin thickening is a scleroderma symtom, it starts with a terrible rash usually from your ankles to your knees, skin will also thicken around your finger nails, knees,fingers appear swollen and very red and itchy this itch is indistiquishable your skin looks like a snakes and appears very red, this can also happen on your elbows and pain too, your joints knees above knees swell, i have a purplish rash above knees and it is circular, If you have not been dx by a rhumy, you could have some of all , they call it overlap syndromes mctd....it will show in your blood i.e. you have speckled pattern ana and also rnp, sm etc,, the meds they have you on for depression make you gain wait i was 90 lbs and i go up to 150 up and down like a yooyoo, just like this autoommune stuff, a merrygo round of symptoms find a good doc,,,,hope this helps, be your own advocate, good luck
__________________

 
Reply With Quote
The following user gives a hug of support to mctdonna:
AgedFlowerChild (11-19-2012)
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (57), ladybud (52), luca689 (30), jennybyc (9), neveragain444 (3), Wondering189 (3), jacq42 (2), paperbgprinces (2), briminnan (2), firemom31 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!